MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 71332760
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 11/05/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.The surface of removed liner and ox head was damaged and found that there have been lot of scratches.No delay or back up reported.
 
Additional Manufacturer Narrative
The associated complaint devices were returned and evaluated.A lab analysis indicated that the as- received components are showed scratches on the outer diameter of the femoral head.Edx analysis showed traces of zirconium, iron, and cobalt indicating that the femoral head came in contact with an instrument, resulting in the gouges and scratches.Scratches were seen on the liner¿s articulating surface in a circular pattern.This indicates that a particulate (bone cement, bone chip, etc.) was between the femoral head and liner in vivo.No manufacturing or material deviations were identified in this investigation.A clinical analysis indicated that based on the complaint information, the revision tha was required due to the reported pseudomonas aeruginosa infection.Per explant analysis, the noted deformation to the liner head was indicative of 3rd body particulate in vivo and the femoral head gouge was due to instrumentation contact.The patient impact was the reported infection and resultant revision with an expected post-surgical convalescence phase which likely included antibiotic therapy.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.This included a review of sterilization documents which indicated that the product was sterilized according to sterilization release documentation.A review of complaint history on the listed parts revealed no prior complaints for the listed batches.The quality team for this product has been made aware of this complaint.Based on this investigation, the need for corrective action is not indicated; however we will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8065062
Report Number1020279-2018-02447
Device Sequence Number2389326
Product Code JDI
UDI-Device Identifier03596010598028
UDI-Public03596010598028
Combination Product (Y/N)N
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71332760
Device Lot Number17FM10906
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer11/07/2018
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;